To steal a line from Arrested Development, I’ve made a huge mistake.
I’ve been taking my pill once a day for the past 5 weeks. See that? Pill. Last night I actually read the prescription label which said to take FOUR pills once a day. Oops. (understatement)
I immediately emailed my oncologist, who wrote back, not sounding too worried, and said that I should keep an eye out for side effects. (A minimal dose would explain why the side effects are fairly non-existant!)
I am trying to remain in the mindset that I cannot change the past, and therefore shouldn’t spend time or energy worrying about this. I am now taking the full dose, and am moving ahead with the full treatment. That’s what I have control over, what I can do. And, as a friend wrote to me, “I can’t think of one good reason why you could have been distracted and confused.”
On the up side – pazopanib can affect healing, so taking a smaller dose probably helped my body heal from the surgery faster. I now know that I can easily handle a 200 mg dose each day, which is a stretch for some people.
So, just in time for my trip to New Mexico I’m going to once again be looking out for side effects, which include, but aren’t limited to:
- High Blood Pressure
- Loss of Appetite
I’ve been lucky to not have to deal with these (aside from a bit of fatigue, which exercise seems to help). But, I’ve already experienced one other side effect – a change of hair color. The roots of the hair on my head seem to have lost color, and the hair on my face has become very light, including parts of my eyebrows. I’ve gone 45 years without much in the way of grey, but it looks like I’m going to be fully grey in a few months if this keeps up. Maybe I’ll look fantastic, like one of those lovely older models. We can wish, right? It’s a very interesting side effect, to say the least.
Wish me luck!